Reactions 1704, p63 - 2 Jun 2018 Various toxicities: case report A 63-year-old woman developed loss of consciousness, dizziness along with associated discomfort, temporal and spatial disorientation, headache, progressing emesis, dyspepsia, widespread pain, difficulties with visual accommodation, insomnia and sleepiness following acute intoxication of baclofen. Subsequently, she exhibited acute baclofen withdrawal syndrome in the form of confusion, anxiety, incoherent speech and visual hallucination, and baclofen dependence syndrome [route and duration of treatment to reactions onsets not stated; not all outcomes stated]. The woman had been receiving treatment with baclofen at a high dose of upto 270mg daily for alcohol dependence. She received baclofen treatment for six months with a gradual increase in dosage to reach a dose of 90mg thrice daily for two months. Following the treatment, she developed acute intoxication, and she was admitted after loss of consciousness. At admission, she reported discomfort associated with dizziness, temporal and spatial disorientation, headache and progressing emesis for two months. Her medical history was significant for anxiety, sleep disorders and depression treated with oxazepam, zopiclone and escitalopram. Additionally, she had high BP that was not treated. Post admission, she described symptoms of dyspepsia, widespread pain, headache, difficulties with visual accommodation, insomnia and sleepiness against her will. The symptoms were suggestive of baclofen intoxication. No other differential diagnosis could be determined. Subsequently, the woman’s baclofen treatment was discontinued. Four days later, following an overnight hospitalisation, she presented with confusion, anxiety, incoherent speech and visual hallucination. She had not consumed alcohol for two months; therefore, a possibility of alcohol withdrawal was eliminated. After presentation, oxazepam therapy was increased; however, the symptoms persisted. Following a consultation with the addictovigilance centre, baclofen was re-administered, and she immediately calmed down. A few days later, she was discharged on baclofen, amlodipine, escitalopram, nicardipine, oxazepam, thiamine [vitamin B1] and pyridoxine [vitamin B6]. A baclofen withdrawal syndrome was then determined. Also, baclofen dependence syndrome was determined, since the withdrawal symptoms resolved only after re-introduction of baclofen. Author comment: "The patient had received a high dose of baclofen (up to 270 mg/d) that led to an acute toxicity to baclofen followed by acute baclofen withdrawal syndrome when stopped, despite prevention treatment with oxazepam." "To conclude, it is important to warn physicians and patients at risk of acute toxicity and to be aware of the dependence risk linked to baclofen use, especially with the highest doses." Hamel Senecal L, et al. A Case of Drug Dependence Syndrome to Baclofen Following High-Dose Therapy. Journal of Clinical Psychopharmacology 38: 277-279, No. 3, Jun 2018. Available from: URL: http://doi.org/10.1097/ JCP.0000000000000886 - France 803323802 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704
Reactions Weekly – Springer Journals
Published: Jun 2, 2018
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.
All for just $49/month
Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly
Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.
Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.
Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.
All the latest content is available, no embargo periods.
“Hi guys, I cannot tell you how much I love this resource. Incredible. I really believe you've hit the nail on the head with this site in regards to solving the research-purchase issue.”Daniel C.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud
“I must say, @deepdyve is a fabulous solution to the independent researcher's problem of #access to #information.”@deepthiw
“My last article couldn't be possible without the platform @deepdyve that makes journal papers cheaper.”@JoseServera